Alert archive / Virginia / Small Craft Advisories in 2017

Small Craft Advisory 34, NWS Wakefield, VA

March 18, 2017

NWS Wakefield, VA issued this small craft advisory at Mar 18, 2017, 4:01 AM EDT. It took effect at Mar 18, 2017, 9:45 PM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2017, 4:01 AM EDT (08:01 UTC)
In effect from
Mar 18, 2017, 9:45 PM EDT
Expired
Mar 21, 2017, 10:00 AM EDT
In force
60 hr
Issued by
NWS Wakefield, VA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 8:29 PM EDT, 7 hours 32 minutes earlier.

Area forecast discussion, Mar 17, 8:29 PM EDT, 7 hours 32 minutes before
Area Forecast Discussion
National Weather Service WAKEFIELD VA
829 PM EDT Fri Mar 17 2017

.SYNOPSIS...
High pressure settles off the southeast coast tonight. The next
cold front crosses the area Saturday afternoon and evening.
High pressure returns late Sunday into Monday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest analysis indicating sfc high pressure centered off the
southeast US coast, with sfc low pressure over the northern side
of Lake Superior. Radar looking more impressive than reality due
to very dry low levels, though a few stations across far
northern sections of the CWA have been reporting light rain over
the past hr. Still, measurable rain has stayed N of the CWA thus
far, and for the remainder of the night only minimal QPF amounts
of a few hundredths to up to 0.10" is expected. Did raise PoPs
to likely (60%) for a few hrs late this evening into early am
across the N, and well after midnight across northeast NC
despite these light amounts. Low level thicknesses do support a
very low prob for SN (NE portions)...but since the precipitation
is expected to remain light, boundary layer temperatures appear
too warm for anything more than rain (possibly mixed with sleet
but w/ no impact). In addition, the thicknesses should rise
overnight. Lows from the upper 30s over the north to around 40
F or the lower 40s elsewhere.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A cold front will approach the area Saturday morning...then
move through during the afternoon and evening. Meanwhile, a
potent upr low will move across the eastern Great lakes before
entering the local area Sat night. SW winds ahead of that front
will aid in boosting temperatures back to or slightly above
normal despite cloudiness. Highs from the m-u50s on the eastern
shore...and across SE VA/coastal NE NC to the l-m60s central and
W. Initial areas of RASH shift to the ern and srn portions of
the FA in the morning...partial clearing possible in the
afternoon central and W portions. Will have 40-70% PoPs across
srn/SE VA and NE NC...20-40% elsewhere on Sat.

The cold front reaches the coast late Sat afternoon/evening w/
the upper low pivoting into the FA from the NW. Additional
showers will accompany the upper low and therefore will carry
25-40% PoPs most areas in the evening/overnight as the upper
low dives SE across the mid-Atlantic region. A colder thermal
profile by late Sat night/Sun morning may be conducive for mixed
ptype (RASH/SNSH). Lows Sat night from the m-u30s N and W to
the l40s SE VA-NE NC coasts.

The upper low will be slow to exit the coast through late Sun
afternoon...resulting in low PoPs...esp ern portions of the FA.
Thermal profiles (at least in the morning) show ptype
predominantly isold/SCT SNSH. Otherwise...cooler w/ gusty NNW
winds Sun. Mostly cloudy E-VRB clouds W in the morning...then
clearing later in the day as the upper level trough exits. Highs
45-50F near the coast to the l-m50s RIC/PTB on WSW.

Dry wx expected Sun night through Mon as sfc hi pres slides
across the area. NW winds will be slow to subside...esp through
Mon morning at the coast. Mainly SKC Sun night-Mon
morning...then increasing cloudiness begins Mon afternoon. Lows
Sun night 30-35F inland to the m-u30s in SE VA-NE NC. Milder Mon
w/ highs Mon in the l-m50s near the coast to around 60F along-W
of I 95.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A cold front will drop thru the region late Mon night thru Tue,
bringing a chance of showers into Tue night. High pressure and
cooler temps will follow for late Tue night thru Thu night. The
high will slide off the coast Fri. Highs in the mid 50s to mid
60s Tue, in the upper 40s to upper 50s Wed, in the mid 40s to
lower 50s Thu, and in the mid 50s to lower 60s Fri. Lows in the
40s Mon night, in the mid 30s to lower 40s Tue night, in the
mid 20s to mid 30s Wed night, and in the 30s Thu night.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
High pressure was off the Carolina coast Friday evening. A cold
front over the Midwest will cross the Mid Atlantic States late
Saturday into Saturday evening. High pressure will build over the
region Sunday and Monday. Another cold front will cross the area
Tuesday morning.

Radar returns were present across most of central Virginia extending
east into the Lower Eastern Shore. No significant precipitation was
reaching the ground with dew points still very low at the surface.
Expect an increase in low level moisture overnight and for rain to
develop mainly near and east of the Chesapeake Bay toward Midnight.
MVFR visibilities are likely with the precipitation at SBY. On
Saturday...rain will end over northern portions and increase in the
southeast...mainly at ECG and ORF. MVFR conditions with periods of
IFR ceilings are forecast. Winds will mainly be from the southwest
during the 00Z TAF period and gradually shift to west and northwest
northern portions of the area Saturday afternoon.

OUTLOOK...Rain Saturday night eastern portions may change to light
snow before ending Sunday morning. Dry and VFR conditions are
expected for most of Sunday into Monday night. There will be a
chance for showers with reduced aviation conditions Tuesday. Dry
weather returns Wednesday.

&&

.MARINE...
No headlines in the short term tonight into early Sat night, but
SCA conditions likely fm late Sat night into Sun night or early
Mon. Expect increasing SSW winds to 10 to 20 kt tonight thru
Sat morning, as a warm front lifts N of the area and a cold
front approaches fm the W. The cold front crosses the area
Sat aftn into Sat evening, with the winds shifting to the NNW
and increasing for Sat night thru Sun, as low pressure
intensifies off the New England coast while high pressure slowly
builds in fm the WNW. Decent CAA on the back side of the low
will likely require SCA's late Sat night into Sun night, with
possible low end gales over the northern coastal waters Sun.
High pressure will build over the waters Mon, then another cold
front will drop thru the waters late Mon night and Tue.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...ALB/JDM
NEAR TERM...ALB/LKB
SHORT TERM...ALB/JDM
LONG TERM...TMG
AVIATION...MRD/LSA
MARINE...TMG
Hazardous weather outlook, Mar 17, 2:52 PM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service WAKEFIELD VA
252 PM EDT Fri Mar 17 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-181900-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
252 PM EDT Fri Mar 17 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:01 AM EDTGale WarningAKQ39 hr
Mar 18, 6:38 AM EDTHigh Surf AdvisoryAKQCity of Virginia Beach43 hr
Mar 18, 4:34 PM EDTSpecial Weather StatementAKQFluvanna, Goochland41 min
Mar 18, 4:46 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Powhatan, Prince Edward44 min
Mar 18, 5:28 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg, Nottoway47 min
Mar 18, 5:35 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Nottoway, City of Colonial Heights40 min
Mar 18, 6:04 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg41 min
Mar 18, 6:15 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia45 min

Nearby

Small Craft Advisories in Virginia, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.